Treated with prednisone
AnonymousOctober 27, 2011 at 11:04 am
Doctors started me out of prednisone for about a month now since my diagnosis (60 mg/day), and I walk more and more on the driveway, twice a day, and do exercises the physical therapist gave me. Don’t know if I should keep pushing myself, or rest more; but my next appointment with the neuro is Nov. 3, and we’ll see where I stand. Have others had positive recovery stories just taking prednisone and neurontin and something for pain 2 or 3 times a day? I’m making incremental progress in strength; but not gaining back the weight or atrophe of the limbs and pelvic area.
AnonymousNovember 4, 2011 at 8:13 pm
I’m on prednisone 15mg/daily and IVIg every 3 wks. Sometimes I think the pred is more effective than the IVIg. But I don’t want to be on the pred for very long due to the side effects. I’ve gone off it once already, started in Dec ’10 and off end of April ’11. Had to go back on it in July cuz I got pretty bad again w/out it. A couple wks ago I dropped down to 12 1/2mg for two days and noticed a big difference with just that little bit, so not sure how it will be when I decrease it again to try to get off completely. Time will tell. But, I am going to see if I can get a stem cell transplant so hopefully this will be a moot point!
AnonymousNovember 5, 2011 at 12:30 am
I too started on prednisone with something for neuropathic pain like neurontin (gabapentin). It is a standard conservative treatment regimen. You should gain some strength as the corticosteroid will boost muscle repair and encourage movement.
Good luck with the weight gain and other side effects. I don’t know how long he will have you on this dosage, but as you show clinical improvement, your doc will start to taper down.
Some side effects I had were mood swings when the dosage decreased, eating too much, and a whole lot of energy. My neuro let me take my pred. in the AM so I could rest better at night. Apologize to your family in advance for the upcoming mood swings, and hang in there.
This time will give you the opportunity to read, read, and read more about CIDP and treatment options. And, yes, as others have already mentioned, there are other regimens for treatment. I don’t know which one is best for you, but the more you know, the better you can discuss these options with your Dr.
As you already know CIDP is pretty rare. Be advised that even neuro’s have varying degrees of knowledge about the disorder. The more patients your Doc has seen, the better he will do for you. As many here will tell you, be your own advocate and work for yourself. Knowledge is King and without it you can get the short end of the stick.
Good luck with your treatment and I wish you well.
November 5, 2011 at 8:40 pm
I had an adverse effect with prednisone. Lost weight instead of gaining as most do. Did not gain any strength, my calve muscles atrophied quickly during my prednisone trial—-the whole trial gave me a set back.
In hindsight, I should have called my dr. and got off it–but I kept thinking I just needed to give it time.
So just be careful on it, it can have some bad side effects for some people–then others tolerate it fine. hopefully you will be one who has success with it 🙂
You must be logged in to reply to this topic.